MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 22059
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
During an avf (left upper arm) procedure the gds was separated during the process of graft removal by connecting the avf (left upper arm) tunneler.Return of problematic products is not possible as they are inserted into the patient's body.Current patient status - nothing special.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Investigation summary: the details provided indicate that during an avf of the left upper arm, the gds components of a 6x40 sw advanta vxt graft separated while pulling the graft through the tunnel made in the arm of the patient.There was no report of excessive force or manipulation to pull the graft through the tunnel.The graft separated from the tunneler rod and thus had to be retrieved using a kelly clamp (surgical instrument).There was little delay noted due to the intervention.The graft in question was implanted in the patient without incident.The gds portion of the graft was discarded and not available for return.The device in question was not returned and no images of the separated gds were provided, however based on the details provided the separation of the gds is highly likely of the same issue as documented within ncr005601, capa request, cr 987940, capa 1009364 and health hazard evaluation, hhe 2024002 as these were all opened to address the insufficient crimping of the gds that has led to separations of the gds in the field.In this regard the complaint and a device nonconformance can been confirmed.The ncr investigations concluded that machine is found to be the most probable root cause for this non-conformance.Investigations performed proved that loose faceplate leads to poor crimping.The reason for having a loose faceplate could be due to stud slippage over time due to machine vibrations and wear.It was also found one of the original studs of the equipment to be sheared to a shorter length.Additionally, method is a contributor for this ncr as the inspections in place are not adequate to catch a nonconformance under typical use in the field.The complaint history review identified 7 other complaints where the swivel rod separated from the swivel core and 3 other complaints where there was a larger than expected gap between the components of the gds.Of the 10 complaints, 8 of the investigations are complete and all 8 found the root cause to be related to the manufacturing assembly process.For the three complaints related to the gap, the root cause also noted a contributing factor of design.The equipment used to crimp the swivel rod onto the swivel core was found to be out of specification, resulting in the inadequate crimp.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Actions to address this issue are ongoing as per the outcome of hhe2024002.
 
Event or Problem Description
N/a.

Brand Name
GRAFTS ADVANTA VXT W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key18883009
Report Number3011175548-2024-00077
Device Sequence Number20730543
Product Code DSY
UDI-Device Identifier00650862220599
UDI-Public00650862220599
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22059
Device Catalogue Number22059
Device Lot Number501930
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer03/12/2024
04/26/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date03/12/2024
04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TUNNELER 6MM, KELLY (SURGICAL INSTRUMENT).; UNKNOWN.
Patient SexPrefer Not To Disclose